Alert archive / Colorado / Red Flag Warnings in 2006

Red Flag Warning 27, NWS Pueblo, CO

June 10, 20069 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 10, 2006, 3:48 AM MDT for 9 counties in Colorado. It took effect at Jun 10, 2006, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2006, 3:48 AM MDT (09:48 UTC)
In effect from
Jun 10, 2006, 12:00 PM MDT
Expired
Jun 10, 2006, 7:13 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 131 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.8 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
3488 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 100948
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
348 AM MDT SAT JUN 10 2006

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 224...228
THROUGH 230...232 AND 233...WHICH INCLUDES THE SAN LUIS
VALLEY...THE INTERSTATE 25 CORRIDOR FROM PUEBLO COUNTY SOUTH TO
THE NEW MEXICO STATE LINE...OTERO AND EASTERN LAS ANIMAS
COUNTIES...FROM NOON TODAY TO 9 PM MDT THIS EVENING...FOR WIND
GUSTS 25 TO 30 MPH...MINIMUM HUMIDITY VALUES LESS THAN 15
PERCENT...HAINES INDEX 6...AND LONG TERM DROUGHT STRESSED FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
FOR PORTIONS OF SOUTHEAST COLORADO. UPPER LEVEL WESTERLY FLOW
WILL BE INCREASING ACROSS THE CENTRAL ROCKIES THIS AFTERNOON
AND EVENING...AND COUPLED WITH CONTINUED DRY AND UNSTABLE
CONDITIONS...WILL CREATE A CRITICAL FIRE WEATHER SITUATION ACROSS
THE SAN LUIS VALLEY AND PORTIONS OF THE SOUTHEST PLAINS.

COZ224-110200-
/O.UPG.KPUB.FW.A.0022.060610T1800Z-060611T0300Z/
/O.NEW.KPUB.FW.W.0027.060610T1800Z-060611T0300Z/
SAN LUIS VALLEY-
348 AM MDT SAT JUN 10 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 25 TO 30 MPH WILL DEVELOP THIS AFTERNOON AND
EVENING ACROSS THE SAN LUIS VALLEY AND PORTIONS OF THE SOUTHEAST
PLAINS OF COLORADO. THE STRONG WINDS IN COMBINATION WITH RELATIVE
HUMIDITY LEVELS OF 15 PERCENT OR LOWER...HAINES INDICES OF 5 AND
6...CRITICALLY DRY FUELS AND PERSISTENT DROUGHT...WILL RESULT IN
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ228>230-232-233-110200-
/O.NEW.KPUB.FW.W.0027.060610T1800Z-060611T0300Z/
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
348 AM MDT SAT JUN 10 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

WEST WINDS OF 25 TO 30 MPH WILL DEVELOP THIS AFTERNOON AND
EVENING ACROSS THE SAN LUIS VALLEY AND PORTIONS OF THE SOUTHEAST
PLAINS OF COLORADO. THE STRONG WINDS IN COMBINATION WITH RELATIVE
HUMIDITY LEVELS OF 15 PERCENT OR LOWER...HAINES INDICES OF 5 AND
6...CRITICALLY DRY FUELS AND PERSISTENT DROUGHT...WILL RESULT IN
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MOORE
2 follow-up statements
000 
WWUS85 KPUB 102029
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
229 PM MDT SAT JUN 10 2006

...RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES
224...228 THROUGH 230...232 AND 233...WHICH INCLUDES THE SAN LUIS
VALLEY...THE INTERSTATE 25 CORRIDOR FROM PUEBLO COUNTY SOUTH TO
THE NEW MEXICO STATE LINE...OTERO AND EASTERN LAS ANIMAS
COUNTIES...UNTIL 9 PM MDT THIS EVENING...FOR WIND GUSTS 25 TO 30
MPH...MINIMUM HUMIDITY VALUES LESS THAN 15 PERCENT...HAINES INDEX
6...AND LONG TERM DROUGHT STRESSED FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG
WARNING FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO.
MODERATE UPPER LEVEL WESTERLY FLOW WILL CONTINUE ACROSS THE CENTRAL
ROCKIES THROUGH THIS EVENING...AND COUPLED WITH CONTINUED DRY AND
UNSTABLE CONDITIONS...WILL CREATE A CRITICAL FIRE WEATHER SITUATION
ACROSS THE SAN LUIS VALLEY AND PORTIONS OF THE SOUTHEAST PLAINS.

COZ224-228>230-232-233-110300-
/O.CON.KPUB.FW.W.0027.000000T0000Z-060611T0300Z/
SAN LUIS VALLEY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
229 PM MDT SAT JUN 10 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

WIND GUSTS OF 25 TO 30 MPH WILL CONTINUE THIS AFTERNOON AND
EVENING ACROSS THE SAN LUIS VALLEY AND PORTIONS OF THE SOUTHEAST
PLAINS OF COLORADO. THE WINDY CONDITIONS IN COMBINATION WITH
RELATIVE HUMIDITY LEVELS OF 15 PERCENT OR LOWER...HAINES INDICES
OF 5 AND 6...CRITICALLY DRY FUELS AND PERSISTENT DROUGHT...WILL
RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR THROUGH
THIS EVENING FOR THE RED FLAG WARNING AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

METZE
000 
WWUS85 KPUB 110113
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT SAT JUN 10 2006

...RED FLAG WARNING FOR THE SAN LUIS VALLEY AND THE INTERSTATE 25
CORRIDOR AND ADJACENT EASTERN PLAINS FROM PUEBLO COUNTY SOUTH TO
THE NEW MEXICO STATE LINE HAS BEEN CANCELLED...

.WINDS HAVE DECREASED ACROSS THE AREA THIS EVENING...AND RED FLAG
CONDITIONS ARE NO LONGER EXPECTED. THEREFORE THE RED FLAG WARNING
HAS BEEN CANCELLED.  

COZ224-228>230-232-233-110215-
/O.CAN.KPUB.FW.W.0027.000000T0000Z-060611T0300Z/
SAN LUIS VALLEY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
713 PM MDT SAT JUN 10 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 9, 2:06 PM MDT, 13 hours 42 minutes earlier.

Area forecast discussion, Jun 9, 2:06 PM MDT, 13 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
206 PM MDT FRI JUN 9 2006

.SHORT TERM...
(TONIGHT AND SATURDAY)

...CRITICAL FIRE WEATHER CONDITIONS INCREASING SAT...

CURRENTLY...WATER VAPOR IMAGERY AND RUC MODEL UPPER AIR ANALYSES
SHOWED A LARGE HIGH PRESSURE AREA OVER TX WITH A CLOSED LOW OVER THE
PACIFIC NW. W-SWLY MIDLEVEL FLOW WAS OVER THE CNTRL ROCKIES IN
RESPONSE TO THESE TWO WEATHER SYSTEMS. HARDER TO SEE ANY SIGNIFICANT
SHORTWAVE TROUGH IN THE SW-WLY FLOW. PER REGIONAL RADAR...ISOLD-SCT
SHRA/TSRA WERE FORMING OVER ERN UT/WRN CO IN ADVANCE OF A SHORTWAVE
TROUGH ROTATING AROUND THE PACIFIC NW LOW PRESSURE SYSTEM. CU/TCU
AND LIGHTNING ARE A LITTLE BEHIND SCHEDULE IN OUR AREA COMPARED TO
THE NORMAL STARTING TIMES IN EARLY JUNE. NOT MUCH IN THE WAY OF
SYNOPTIC LIFT TO ENHANCE CONVECTION...SO FAR. THERE ARE A COUPLE OF
PIN-HEAD SHRA/TSRA FORMING JUST EAST OF SALIDA AND SOUTH OF
TRINIDAD. SFC DEW POINTS ARE IN THE 30S/40S ACROSS THE MOUNTAINS AND
HIGH VALLEYS...WHICH IS RESPECTABLE FOR EARLY JUNE. DEW POINTS HAVE
DROPPED INTO THE 20S/30S ACROSS SERN CO...EXCEPT AROUND THE CO/KS
BORDER...THANKS TO MIXING/DRIER AIR ENTRAINMENT. MORNING SFC
HAND-ANALYSIS SHOWED A LOW PRESSURE SYSTEM OVER NE WITH AN ATTENTIVE
WEAK COLD FRONT TRAILING BACK INTO WY WITH A LEE SIDE TROUGH ACROSS
ERN CO.

TONIGHT...W-SWLY MIDLEVEL FLOW WILL CONTINUE AS WEAK SHORTWAVE
TROUGHS MIGRATE OVER THE CNTRL ROCKIES. TOUGH CALL ON THE
PRECIPITATION POTENTIAL...BUT THERE IS A HINT OF SYNOPTIC SCALE
ASCENT THIS EVE AS A H3-H2 POTENTIAL VORTICITY LOBE...POSITIVE
VALUES...MOVE THROUGH AND COULD ENHANCE CONVECTION. ANY ISOLD
SHRA/TSRA COULD EVOLVE INTO AN MCS ACROSS WRN KS/WRN NE NEAR THE
BOUNDARY AND A WEAK LLJ DEVELOPS...BUT THAT MIGHT BE A TOUGH CALL
WITH THE CAPPING INVERSION STRENGTHENING AND THE LOW LEVEL FORCING
NOT ALL THAT STRONG. TOUGH CALL IN WHERE THE LOW LEVEL BOUNDARY/COLD
FRONT WILL LIE LATE TONIGHT AND EARLY SATURDAY MORNING. NAM12 HAS IT
INTO NERN CO WITH 50S DEW POINTS JUST BEHIND IT. IT SHOULD BE
ANOTHER MILD NIGHT...ESPECIALLY IN THE NOCTURNAL INVERSION...
BANANA-BELT LOCATIONS(6K-9K FT MSL).

SATURDAY...THE CHALLENGES THIS FORECAST PERIOD WILL BE THE LOW LEVEL
MOIST BOUNDARY LOCATION ACROSS ERN CO. NAM12 AND GFS KEEP THE
BOUNDARY JUST TO OUR N AND E. WLY FLOW INCREASES ALOFT AS AN ULJ
MIGRATES EWD ACROSS THE NRN ROCKIES AND NRN CO. MODELS SUGGESTING
SOMEWHAT SIGNIFICANT DRYING IN THE MIDLEVELS HAS H7-H5 SPECIFIC
HUMIDITIES WILL BE 2-3 G/KG COMPARED TO THE 4-6 G/KG OVER THE PAST
COUPLE OF DAYS. SFC DEW POINTS IN THE MOUNTAINS AND HIGH VALLEYS MAY
DROP INTO THE 20S. ALSO...NOT MUCH IN THE WAY OF AN UPPER LEVEL
SYSTEM TO ENHANCE THE CONVECTION...SO WOULD NEED TO RELY ON LOW
LEVEL FORCING OR OROGRAPHICS. THE POTENTIAL FOR PRECIPITATION LOOKS
PRETTY LOW...EXCEPT ALONG AND N OF THE LOW LEVEL BOUNDARY ACROSS
NERN CO OR WHERE EVER IT ENDS UP...BUT THERE WILL ALSO BE A
WEAK-MODERATE CAPPING INVERSION JUXTAPOSED WITH THE BOUNDARY. CAPE
VALUES ALONG AND N OF THE BOUNDARY WILL BE 1K-4K J/KG...LIFTED
INDICES OF -2C TO -6C...AND 0-6KM BULK SHEARS OF 40-60KTS...SO
SUPERCELLS WOULD BE LIKELY...IF THE CAP CAN BE BROKEN. HOWEVER...THE
NAM AND GFS PRINT OUT NO QPF ACROSS MUCH OF S CNTRL AND SERN CO.
GIVEN THE RELATIVELY DRY AND HOT CONDITIONS. H7 TEMPERATURES
PROGGED TO BE +16C TO +18C ACROSS MUCH OF THE CWFA...SO MAXIMUM
TEMPERATURES WILL BE WELL INTO THE 90S BELOW 6K FT MSL. WITH MUCH
ABOVE NORMAL TEMPERATURES...MINIMUM HUMIDITY LEVELS 10-20 PERCENT...
HAINES INDICES 5-6...AND MODERATE TO EXTREME DROUGHT STRESSED FUELS
THE CRITICAL FIRE WEATHER CONDITIONS WILL BE INCREASING SATURDAY.
THE ONLY QUESTION WILL BE THE WINDS. THE WIND GUSTS PORTION MAY BE
REACHED ALONG WITH THE OTHER CATEGORIES IN THE SAN LUIS VALLEY FROM
1200-2100 LOCAL TIME...AS WINDS GUST 25-30 MPH. SO...WILL ISSUE A
FIRE WEATHER WATCH FOR FIRE WEATHER ZONE 224 GIVEN THE POTENTIAL
CONDITIONS...GREATEST TEMPORAL AND SPATIAL COVERAGE. METZE

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

RIDGE OVER CWFA SATURDAY NIGHT AND SUNDAY...BUT NAM WANTS TO SEND A
BACKDOOR SURGE INTO EASTERN COLORADO WITH SLIGHTLY COOLER AIR AND
HIGHER NEAR SURFACE MOISTURE WITH WEAK SHORTWAVE ROUNDING THE
RIDGE. INCREASED POPS SLIGHTLY IN THE FAR EAST SUNDAY AFTERNOON
AND EVENING...AS CAPE VALUES EXCEED 1000 J/KG.

RIDGE AXIS SHIFTS SLIGHTLY TO OUR EAST ON MONDAY AND MID LEVEL
TEMPERATURES RANGE FROM 15 TO 19 DEGREES CELSIUS ACROSS THE AREA
THROUGH WEDNESDAY...WHICH MEANS MORE WARM TO HOT SENSIBLE
WEA...AND ISOLATED DIURNAL THUNDERSTORMS. RAISED INHERENTED
HIGHS...BUT NOT AS HIGH AS MEX GUIDANCE...WHICH HAS 100S ACROSS
THE EASTERN PLAINS. NOT OUT OF THE QUESTION...THOUGH...WITH PLUS
18 CELSIUS MID LEVEL TEMPERATURES.

GFS HAS A DIFFERENT SOLUTION THAN PREVIOUS RUNS AFTER WEDNESDAY...BRINGING
NORTHWEST SHORTWAVE CLOSER AND FARTHER SOUTH DURING THE DAY THURSDAY.
THIS WOULD SHIFT THE WEAK MONSOON PATTERN TO THE EAST AND BRING
DRIER AIR AND HIGHER WINDS IN THE MID AND UPPER LEVELS...AND
HIGHER FIRE DANGER. SURROUNDING OFFICES DO NOT SEEM TO HAVE BOUGHT
INTO THIS WHOLESALE...SO I JUST LOWERED DEW POINTS SOME FROM
THURSDAY ON...AND RAISED TEMPERATURES SLIGHTLY. IF GFS SOLUTION
PANS OUT...THURSDAY COULD FEATURE VERY LOW RELATIVE
HUMIDITIES...GUSTY WINDS...AND EXCELLENT VENTILATION...YIELDING A
POTENTIAL FOR EXTREME FIRE BEHAVIOR. -TLM-

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR COZ224.

&&

17/13
Hazardous weather outlook, Jun 9, 6:47 AM MDT, 21 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
647 AM MDT FRI JUN 9 2006

COZ058>089-093>099-101300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
647 AM MDT FRI JUN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE WESTERN
MOUNTAINS AND SAN LUIS VALLEY THIS MORNING.

BY EARLY THIS AFTERNOON...THUNDERSTORM COVERAGE WILL BE ON THE
INCREASE ACROSS THE AREA...ESPECIALLY OVER THE MOUNTAINS. THE
PRIMARY THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING
AND BRIEF PERIODS OF HEAVY RAIN. THE STRONGEST STORMS WILL ALSO BE
CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL HAIL UP TO 1/2
INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOOK FOR ISOLATED THUNDERSTORMS ACROSS THE FORECAST AREA EACH DAY
THROUGH THURSDAY...MAINLY OVER THE HIGHER TERRAIN AND ADJACENT
PLAINS. ON SUNDAY THERE WILL BE A HIGHER CHANCE FOR THUNDERSTORMS
DUE TO A SURFACE FRONT OVER THE EASTERN PLAINS...WITH THE
POTENTIAL FOR SEVERE THUNDERSTORMS ALONG THE COLORADO AND KANSAS
STATE LINE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.

Nearby

Red Flag Warnings in Colorado, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.